Alert archive / Minnesota / River Flood Warnings in 2015
River Flood Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at May 29, 2015, 10:34 AM CDT for Clay County, Minnesota; Cass County, North Dakota. It took effect at May 30, 2015, 4:00 PM CDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- May 29, 2015, 10:34 AM CDT (15:34 UTC)
- In effect from
- May 30, 2015, 4:00 PM CDT
- Expired
- Jun 5, 2015, 1:00 AM CDT
- In force
- 5 days
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Fargo (FGON8). The gauge peaked at 19.19 ft at Jun 1, 2015, 1:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
265 WGUS43 KFGF 291534 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1034 AM CDT FRI MAY 29 2015 ...The National Weather Service in Grand Forks, ND has issued a flood warning (new) for these river locations in Minnesota...North Dakota... new flooding is forecast to occur at... * Fargo...on the Red River...in Clay and Cass Counties. . Recent 2 to 5 inches of rain over the Sheyenne river basin is causing the Red River of the North to rise above minor flood stage within the next few days. *** A follow-up flood statement with more detailed flooding information will be issued shortly. *** PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-291634- /O.NEW.KFGF.FL.W.0003.150530T2100Z-150605T0600Z/ /FGON8.1.ER.150530T2100Z.150601T1200Z.150604T0000Z.NO/ 1034 AM CDT FRI MAY 29 2015 The National Weather Service in Grand Forks, ND has issued a new Flood Warning for... * ...Fargo...on the Red River * from Saturday afternoon to Friday June 05. * At 10:15 AM Friday the stage was 16.7 feet. * Minor Flood Stage is 18.0 feet. * For the next 7 days...Minor flooding is forecast. && LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$
8 follow-up statements
543 WGUS83 KFGF 291545 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1045 AM CDT FRI MAY 29 2015 ...The flood warning continues for these river locations in Minnesota...North Dakota... * Fargo...on the Red River ...in Clay and Cass Counties Recent 2 to 4 inches of rain over the Sheyenne river basin will cause the Red River of the North at Fargo to rise above minor flood stage within the next few days. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-301545- /O.CON.KFGF.FL.W.0003.150530T2100Z-150605T0600Z/ /FGON8.1.ER.150530T2100Z.150601T1200Z.150604T0000Z.NO/ 1045 AM CDT FRI MAY 29 2015 The Flood Warning continues for... * ...Fargo...on the Red River. * from Saturday afternoon to Friday June 05...or until the warning is cancelled. * At 10:15 AM Friday the stage was 16.7 feet. * Minor Flood Stage is 18.0 feet. * The river is forecast to crest at 19.8 on Monday mid-morning during this 7-day period. * Impact Statement(s) - At 19.0 feet, Fargo...Low-level dam south of Main Avenue is underwater. && Daily 7am CDT/6am CST forecast stage in feet: Date Sat Sun Mon Tue Wed Thu Fri (month/day) 05/30 05/31 06/01 06/02 06/03 06/04 06/05 Red River Fargo 17.5 18.9 19.8 19.5 18.5 17.5 16.8 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$
707 WGUS83 KFGF 301502 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1002 AM CDT SAT MAY 30 2015 ...The flood warning continues for these river locations in Minnesota...North Dakota... * Fargo...on the Red River ...in Clay and Cass Counties .Recent 2 to 4 inches of rain over the Sheyenne river basin continues to cause the Red River of the North at Fargo to rise above minor flood stage. Little precipitation is expected over the next few days. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-311502- /O.CON.KFGF.FL.W.0003.150530T2100Z-150605T0600Z/ /FGON8.1.ER.150530T2100Z.150601T1200Z.150604T0000Z.NO/ 1002 AM CDT SAT MAY 30 2015 The Flood Warning continues for... * ...Fargo...on the Red River. * from this afternoon to late Thursday night...or until the warning is cancelled. * At 9:15 AM Saturday the stage was 17.6 feet. * Minor Flood Stage is 18.0 feet. * Forecast...rise above Flood Stage by Saturday afternoon and continue to rise to near 19.8 feet by Monday mid-morning. The river will fall below Flood Stage by Wednesday evening. * The river is forecast to crest at 19.8 on Monday mid-morning during this 7-day period. * Impact Statement(s) - At 19.0 feet, Fargo...Low-level dam south of Main Avenue is underwater. && Daily 7am CDT/6am CST forecast stage in feet: Date Sun Mon Tue Wed Thu Fri Sat (month/day) 05/31 06/01 06/02 06/03 06/04 06/05 06/06 Red River Fargo 18.9 19.8 19.5 18.5 17.5 16.8 16.5 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$
641 WGUS83 KFGF 311458 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 958 AM CDT SUN MAY 31 2015 ...The flood warning has been extended for these river locations in Minnesota...North Dakota... * Fargo...on the Red River...in Clay and Cass Counties .The Red River at Fargo continues to respond to recent rainfall and will remain in minor flood stage...and is expected to crest near 20 feet by late tomorrow. Little precipitation is expected over the next 48 hours. However...there is a chance for showers and storms later in the week but is not expected to impact the river stage at this time. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-011458- /O.EXT.KFGF.FL.W.0003.000000T0000Z-150605T0900Z/ /FGON8.1.ER.150530T2230Z.150602T0000Z.150604T0300Z.NO/ 958 AM CDT SUN MAY 31 2015 The Flood Warning continues for... * ...Fargo...on the Red River. * until late Thursday night...or until the warning is canceled. * At 9:15 AM Sunday the stage was 18.7 feet. * Minor flooding is occurring and during the next 7 days...Minor flooding is forecast. * Minor Flood Stage is 18.0 feet. * Forecast...the river will rise to a crest near 19.8 feet sometime Monday evening. The river will fall below Flood Stage Wednesday night. * The river is forecast to crest at 19.8 on Monday evening during this 7-day period. * Impact Statement(s) - At 19.0 feet, Fargo...Low-level dam south of Main Avenue is underwater. && Daily 7am CDT/6am CST forecast stage in feet: Date Mon Tue Wed Thu Fri Sat Sun (month/day) 06/01 06/02 06/03 06/04 06/05 06/06 06/07 Red River Fargo 19.5 19.7 18.7 17.7 16.9 16.5 16.5 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$
076 WGUS83 KFGF 011655 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1155 AM CDT MON JUN 1 2015 ...The flood warning has been extended for the following river locations in Minnesota...North Dakota... * Fargo...on the Red River...in Clay and Cass Counties .The rainfall runoff from last week has reached a peak in the Fargo area this morning with a river crest around 19.15 feet. The river is expected to slowly recede and fall below flood stage Wednesday night. Where Tuesday nights heaviest rainfall from expected thunderstorm activity occurs may impact the rivers recession. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-021655- /O.EXT.KFGF.FL.W.0003.000000T0000Z-150605T1200Z/ /FGON8.1.ER.150530T2230Z.150601T1800Z.150604T0600Z.NO/ 1155 AM CDT MON JUN 1 2015 The Flood Warning continues for... * ...Fargo...on the Red River. * until Friday morning...or until the warning is cancelled. * At 11:15 AM Monday the stage was 19.1 feet. * Minor flooding is occurring and during the next 7 days...Minor flooding is forecast. * Minor Flood Stage is 18.0 feet. * Forecast...the river crest near 19.15 feet today. The river will fall below Flood Stage early Thursday morning. * Impact Statement(s) - At 19.0 feet, Fargo...Low-level dam south of Main Avenue is underwater. && Daily 7am CDT/6am CST forecast stage in feet: Date Tue Wed Thu Fri Sat Sun Mon (month/day) 06/02 06/03 06/04 06/05 06/06 06/07 06/08 Red River Fargo 19.1 18.6 17.8 17.3 16.9 16.7 16.6 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$
203 WGUS83 KFGF 021345 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 845 AM CDT TUE JUN 2 2015 ...The flood warning continues for these river locations in Minnesota...North Dakota... * Fargo...on the Red River ...in Clay and Cass Counties .The Red River at Fargo has peaked and is forecast to continue to gradually recede over the next few days. The location of any heavy rainfall associated with showers and thunderstorms through tonight may impact river levels in the coming days. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-031345- /O.CON.KFGF.FL.W.0003.000000T0000Z-150605T1200Z/ /FGON8.1.ER.150530T2230Z.150601T2245Z.150604T0600Z.NO/ 845 AM CDT TUE JUN 2 2015 The Flood Warning continues for... * ...Fargo...on the Red River. * until Friday morning...or until the warning is cancelled. * At 8:15 AM Tuesday the stage was 19.0 feet. * Minor flooding is occurring and during the next 7 days...Minor flooding is forecast. * Minor Flood Stage is 18.0 feet. * Forecast...the river will continue to fall to below Flood Stage by Thursday morning. * Impact Statement(s) - At 19.0 feet, Fargo...Low-level dam south of Main Avenue is underwater. && Daily 7am CDT/6am CST forecast stage in feet: Date Wed Thu Fri Sat Sun Mon Tue (month/day) 06/03 06/04 06/05 06/06 06/07 06/08 06/09 Red River Fargo 18.6 17.8 17.1 16.9 16.7 16.5 16.4 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$
332 WGUS83 KFGF 030212 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 912 PM CDT TUE JUN 2 2015 ...The flood warning has been extended for the following river locations in Minnesota and North Dakota... * Fargo...on the Red River...in Clay and Cass Counties .River levels in the Fargo Moorhead area continue to recede. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-041412- /O.EXT.KFGF.FL.W.0003.000000T0000Z-150605T0600Z/ /FGON8.1.ER.150530T2230Z.150601T2245Z.150604T0000Z.NO/ 912 PM CDT TUE JUN 2 2015 The Flood Warning continues for... * ...Fargo...on the Red River. * until late Thursday night...or until the warning is cancelled. * At 8:15 PM Tuesday the stage was 18.8 feet. * Minor flooding is occurring and during the next 7 days...Minor flooding is forecast. * Minor Flood Stage is 18.0 feet. * Forecast...the river will continue to fall to below Flood Stage by Wednesday evening. * Impact Statement(s) - At 19.0 feet, Fargo...Low-level dam south of Main Avenue is underwater. && Daily 7pm CDT/6pm CST forecast stage in feet: Date Wed Thu Fri Sat Sun Mon Tue (month/day) 06/03 06/04 06/05 06/06 06/07 06/08 06/09 Fargo 18.0 17.4 16.9 16.7 16.5 16.4 16.3 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$
713 WGUS83 KFGF 031413 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 913 AM CDT WED JUN 3 2015 ...The flood warning has been extended for these river locations in Minnesota...North Dakota... * Fargo...on the Red River...in Clay and Cass Counties .The river level at Fargo continues to recede and will fall below flood stage today. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-041413- /O.EXT.KFGF.FL.W.0003.000000T0000Z-150605T0300Z/ /FGON8.1.ER.150530T2230Z.150601T2245Z.150603T2100Z.NO/ 913 AM CDT WED JUN 3 2015 The Flood Warning continues for... * ...Fargo...on the Red River. * until Thursday evening...or until the warning is cancelled. * At 8:15 AM Wednesday the stage was 18.2 feet. * Minor flooding is occurring and during the next 7 days...Minor flooding is forecast. * Minor Flood Stage is 18.0 feet. * Forecast...the river will continue to fall to below Flood Stage by Wednesday afternoon. * Impact Statement(s) - At 18.0 feet, Flood Warning Stage...minor. Fargo...Elm St between 14th and 15th Avenue N is closed. && Daily 7am CDT/6am CST forecast stage in feet: Date Thu Fri Sat Sun Mon Tue Wed (month/day) 06/04 06/05 06/06 06/07 06/08 06/09 06/10 Red River Fargo 17.5 16.9 16.7 16.6 16.6 16.5 16.4 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$
170 WGUS83 KFGF 031933 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 233 PM CDT WED JUN 3 2015 ...The flood warning is now cancelled for these river locations in Minnesota...North Dakota... * Fargo...on the Red River...in Clay and Cass Counties .The warning has been cancelled at Fargo and Moorhead as the river has fallen below flood stage. River levels will continue to slowly recede. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-032003- /O.CAN.KFGF.FL.W.0003.000000T0000Z-150605T0300Z/ /FGON8.1.ER.150530T2230Z.150601T2245Z.150603T1815Z.NO/ 233 PM CDT WED JUN 3 2015 The Flood Warning is cancelled for... * ...Fargo...on the Red River. * At 2:15 PM Wednesday the stage was 18.0 feet. * Fell below Flood Stage at 1:15 PM Wednesday. * Forecast...the river will continue to fall to 17.5 feet by Thursday mid-morning. * Impact Statement(s) - At 18.0 feet, Flood Warning Stage...minor. Fargo...Elm St between 14th and 15th Avenue N is closed. && Daily 7am CDT/6am CST forecast stage in feet: Date Thu Fri Sat Sun Mon Tue Wed (month/day) 06/04 06/05 06/06 06/07 06/08 06/09 06/10 Red River Fargo 17.5 16.9 16.7 16.6 16.6 16.5 16.4 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$ jk
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at May 29, 9:40 AM CDT, 54 minutes earlier.
Area forecast discussion, May 29, 9:40 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 940 AM CDT FRI MAY 29 2015 .UPDATE... ISSUED AT 935 AM CDT FRI MAY 29 2015 RAIN REMAINS CONFINED TO THE FAR S-SE FA. BAND HAS MOVED LITTLE AND HIGH RESOLUTION MODELS HOLD PCPN IN UNTIL EARLY AFTERNOON. UPPED POPS IN THIS AREA THROUGH NOON. SOME BREAKS MOVING INTO THE FAR NORTH HOWEVER INCREASED SKY COVER THE REMAINDER OF THE MORNING. UPDATE ISSUED AT 701 AM CDT FRI MAY 29 2015 RADAR CONTINUES TO SHOW PRECIP SLOWLY MOVING OUT OF THE AREA. THE TRAILING EDGE OF THE PRECIP EXTENDS FROM KELLIHER MN TO ENGLEVALE ND. PRECIP WAS MOVING TO THE SOUTHEAST ABOUT 8 KNOTS. NO CHANGES TO THE CURRENT PACKAGE. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 358 AM CDT FRI MAY 29 2015 WATER VAPOR LOOP INDICATED AN UPPER LEVEL TROUGH OVER MAN AND WILL MOVE TO THE EASTERN CANADIAN COAST BY SUN. REINFORCING TROUGH OVER SASK/MAN SAT WILL MOVE INTO ONTARIO BY SUN. THEN MORE ZONAL FLOW ACROSS SOUTHERN CANADA FOR SUN NIGHT. SIGNIFICANTLY COOLER AIR WILL MOVE INTO THE AREA THIS MORNING WITH FIRST SHORT WAVE. HIGH TEMPS TODAY WILL GENERALLY BE IN THE FIFTIES. PRECIPITABLE WATER WAS AROUND 1.4 INCHES IN THE SOUTHEAST ZONES WILL SHIFT SOUTH AND EAST TODAY. MOST PLACE WILL HAVE PRECIPITABLE WATER UNDER A QUARTER OF AN INCH BY SAT MORNING. RAIN CONTINUES TO FALL OVER THE SOUTH AND EAST ZONES. AREAL COVERAGE WAS DECREASING. FLOOD WARNINGS/ADVISORIES CONTINUE FOR SOME OF THE SOUTHERN ZONES THIS MORNING. FRONTAL BOUNDARY EXTENDS FROM BDE TO OAKES ND. FRONTAL BOUNDARY WAS SLOWLY MOVING SOUTHEAST UNDER 10 KNOTS. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 358 AM CDT FRI MAY 29 2015 (MONDAY-THURSDAY)...MODELS REMAIN IN DECENT AGREEMENT WHICH MEANS LITTLE CHANGE TO PREVIOUS THINKING. UPPER RIDGING WILL OVER THE REGION WILL GRADUALLY PROPAGATE EASTWARD...PLACING THIS AREA IN SW FLOW ALOFT BY WED-THUR. CANNOT RULE OUT PRECIP AT ANY TIME GIVEN NUMEROUS UPPER WAVES EITHER ROUNDING THE RIDGE EARLY IN THE PERIOD...OR EJECTING FROM THE WESTERN COAST TROUGH LATER IN THE PERIOD. THE POTENTIAL FOR SEVERE THUNDERSTORM ACTIVITY (WED-THUR) WILL BE THE MAIN HAZARD THIS PERIOD...ALTHOUGH DETAILS VERY UNCERTAIN. TEMPERATURES WILL BE NEAR NORMAL VALUES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 701 AM CDT FRI MAY 29 2015 IFR CONDITIONS WERE LOCATED OVER MUCH OF NORTHWEST MN. THE REST OF THE FORECAST AREA HAD MVFR CONDITIONS WITH CIGS MOSTLY AROUND 15 HUNDRED FT. EXPECT IFR CIGS TO MOVE SOUTHEAST OUT OF THE AREA THIS MORNING. MVFR CIGS ARE ALSO EXPECTED TO MOVE SOUTHEAST OUT OF THE AREA THIS AFTERNOON. EXPECT CIGS TO CLEAR LATE AFTERNOON OR EARLY EVENING AND RISE DURING THE AFTERNOON. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...VOELKER SHORT TERM...HOPPES LONG TERM...TG AVIATION...HOPPES
Hazardous weather outlook, May 29, 6:20 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 620 AM CDT FRI MAY 29 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 620 AM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SOME FROST MAY BE POSSIBLE TONIGHT OVER THE NORTHERN RED RIVER VALLEY. ROUGHLY NORTH OF A LINE FROM COOPERSTOWN ND TO BEMIDJI MN. THE SKY WILL CLEAR OFF AND HIGH PRESSURE WILL SETTLE INTO CENTRAL AND EASTERN ND BY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSETTLED WEATHER IS EXPECTED NEXT WEEK. THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE IF STORMS WILL BE SEVERE. STAY TUNED TO LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
In the hours before
Local storm report, May 29, 9:51 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
951 AM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM HEAVY RAIN 6 NE HATTON 47.70N 97.37W
05/29/2015 M0.78 INCH GRAND FORKS ND MESONET
ARB STORM TOTAL
&&
MLUKESLocal storm report, May 29, 9:52 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
952 AM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM HEAVY RAIN FORMAN 46.11N 97.64W
05/29/2015 M2.25 INCH SARGENT ND MESONET
ARB STORM TOTAL
0941 AM HEAVY RAIN 15 SW COGSWELL 45.95N 98.00W
05/29/2015 M2.32 INCH SARGENT ND MESONET
ARB STORM TOTAL
&&
MLUKESLocal storm report, May 29, 10:33 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1033 AM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM HEAVY RAIN BLUFFTON 46.47N 95.23W
05/29/2015 M0.70 INCH OTTER TAIL MN PUBLIC
STORM TOTAL
1021 AM HEAVY RAIN 2 W FAIRMOUNT 46.05N 96.64W
05/29/2015 M2.10 INCH RICHLAND ND PUBLIC
STORM TOTAL
1021 AM HEAVY RAIN AUDUBON 46.86N 95.98W
05/29/2015 M1.90 INCH BECKER MN PUBLIC
STORM TOTAL
1021 AM HEAVY RAIN 8 S LAKE PARK 46.77N 96.10W
05/29/2015 M1.75 INCH BECKER MN PUBLIC
STORM TOTAL
1021 AM HEAVY RAIN LAKE ITASCA 47.25N 95.21W
05/29/2015 M1.25 INCH CLEARWATER MN PUBLIC
STORM TOTAL
1021 AM HEAVY RAIN THIEF RIVER FALLS 48.11N 96.18W
05/29/2015 M1.00 INCH PENNINGTON MN PUBLIC
STORM TOTAL
&&
VGODONThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:31 PM CDT | Areal Flood Advisory | FGF | Otter Tail, Wilkin | 10 hr |
| May 29, 3:18 PM CDT | Frost Advisory | FGF | Beltrami, Clearwater, Hubbard, Kittson, Lake of the Woods, Mahnomen and 6 more | 17 hr |
| May 29, 6:27 AM CDT | Areal Flood Advisory | FGF | Ransom, Richland, Sargent | 7 hr |
Nearby
River Flood Warnings in Minnesota, 2015River Flood Warnings in North Dakota, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.